Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 227, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 31, 2021, 10:10 PM CDT for 6 counties in Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2021, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 31, 2021, 10:44 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, AR, Independence County, AR, Izard County, AR, Lawrence County, AR, Randolph County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 10:15 PM CDT | TSTM WND DMG | Ash Flat, AR | DAMAGING WINDS DESTROYED A METAL CARPORT AND CAUSED SPORADIC DAMAGE, INCLUDING TREE DAMAGE, IN THE CITY OF ASH FLAT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2334 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WUUS54 KLZK 010310 SVRLZK ARC049-063-065-075-121-135-010400- /O.NEW.KLZK.SV.W.0227.210801T0310Z-210801T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Little Rock AR 1010 PM CDT Sat Jul 31 2021 The National Weather Service in Little Rock has issued a * Severe Thunderstorm Warning for... Northeastern Independence County in north central Arkansas... South central Randolph County in eastern Arkansas... Northeastern Izard County in north central Arkansas... Southeastern Fulton County in north central Arkansas... Western Lawrence County in eastern Arkansas... Sharp County in north central Arkansas... * Until 1100 PM CDT. * At 1009 PM CDT, a severe thunderstorm was located over Ash Flat, moving southeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cherokee Village... Ash Flat... Black Rock... Lake Charles State Park... Horseshoe Bend... Highland in Sharp County... Hardy... Imboden... Ravenden... Strawberry... Lynn... Franklin... Ballard... Annieville... Myron... Evening Shade... Smithville... Williford... Agnos... Aetna... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3617 9181 3636 9168 3624 9100 3582 9133 TIME...MOT...LOC 0309Z 301DEG 33KT 3623 9158 HAIL...<.75IN WIND...60MPH $$ 230
2 follow-up statements
936
WWUS54 KLZK 010335
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1035 PM CDT Sat Jul 31 2021
ARC049-063-065-010344-
/O.CAN.KLZK.SV.W.0227.000000T0000Z-210801T0400Z/
Independence AR-Izard AR-Fulton AR-
1035 PM CDT Sat Jul 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDEPENDENCE...
NORTHEASTERN IZARD AND SOUTHEASTERN FULTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3624 9100 3589 9129 3612 9163 3633 9152
TIME...MOT...LOC 0334Z 299DEG 28KT 3613 9138
$$
ARC075-121-135-010400-
/O.CON.KLZK.SV.W.0227.000000T0000Z-210801T0400Z/
Randolph AR-Lawrence AR-Sharp AR-
1035 PM CDT Sat Jul 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTH CENTRAL RANDOLPH...WESTERN LAWRENCE AND CENTRAL SHARP
COUNTIES...
At 1034 PM CDT, a severe thunderstorm was located 8 miles west of
Annieville, or 13 miles west of Lake Charles State Park, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cherokee Village... Black Rock...
Lake Charles State Park... Highland in Sharp County...
Hardy... Imboden...
Ravenden... Strawberry...
Lynn... Annieville...
Smithville... Williford...
Center... Calamine...
Poughkeepsie... Eaton...
Birdell... Ozark Acres...
Nelsonville... Sharum...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3624 9100 3589 9129 3612 9163 3633 9152
TIME...MOT...LOC 0334Z 299DEG 28KT 3613 9138
HAIL...<.75IN
WIND...60MPH
$$
230166
WWUS54 KLZK 010344
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1044 PM CDT Sat Jul 31 2021
ARC075-121-135-010353-
/O.CAN.KLZK.SV.W.0227.000000T0000Z-210801T0400Z/
Randolph AR-Lawrence AR-Sharp AR-
1044 PM CDT Sat Jul 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RANDOLPH...
WESTERN LAWRENCE AND CENTRAL SHARP COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3624 9100 3589 9129 3612 9163 3633 9152
TIME...MOT...LOC 0342Z 301DEG 33KT 3608 9128
$$
230What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:36 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 31, 6:36 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 636 PM CDT Sat Jul 31 2021 .UPDATE... Updated to include the 00Z aviation discussion. && .AVIATION... As a front crosses N to S tonight into Sun, SHRA/TSRA will increase with the highest confidence of terminal impacts by 01/09Z at HRO/BPK and between 01/18-20Z elsewhere. Uncertainty in coverage and restrictions increases for central terminals, although MVFR to brief IFR will be possible areawide. Wind shifts N/NE behind the front with some improvement to cigs near the end of the period. && .PREV DISCUSSION...(ISSUED 238 PM CDT Sat Jul 31 2021) SHORT TERM...Tonight Through Monday Night Another blistering hot day across the Natural State, but relief is on the way. The road for KLIT to reach 100 degrees officially is in jeopardy given developing cloud cover and brief shift to northwesterly winds this afternoon. Heat index values will continue to persist over the 100 degree mark and 105 degree mark in many locations across the CWA warranting the continuation of the Heat Advisory this afternoon. Pop chances remain low reserved for the far northern expanse of the state. Tonight/Sunday... the upper level ridge will drop SW allowing a cold front to begin its progression into the state. With its progression tonight and into the day on Sunday Pop chances will increase ahead and along the frontal boundary. Sunday morning locations north of the I-40 corridor should expect showers and thunderstorms with a trajectory of showers and thunderstorms to reach the middle portions of the state (including the Little Rock metro) from noon into the afternoon hours... A Heat Advisory may need to remain for the far southern counties of the area as the front is not projected to make it to the highway 278 corridor in southern Arkansas before the max heating of the day. Sunday high temperatures will be in the 80's for areas along and behind the front (northern/central Arkansas), while mid to upper 90's can be expected ahead of the front (southern Arkansas). Sunday Night... the front continues its progress finally into southern portions of the state with pops decreasing for areas in northern and central Arkansas and increasing pops for locations in southern Arkansas throughout the night. Expect low temperatures into the mid 60's/upper 60's in the northern/central portions of the state and low temperatures remaining in the 70's in the southern part of the state. Monday... temperatures peak into the 80's across the state as areas behind the frontal boundary see drier air and clearing skies prevail. Afternoon convection is possible, but will remain isolated in nature. Overall pop chances remain low. Monday Night... temperatures with clear skies fall into the mid to upper 60's across the state. Pop chances will remain significantly low. LONG TERM...Tuesday Through Saturday Good news for the long term fcst with below normal temps through the middle of next week over the Natural State. Robust H500 ridging that wl have dominated the Cntrl US over the past week wl have retrograded over the Desert S/W and hgt falls wl be present across the Upper Midwest/Great Lakes. As troughing digs into the lower MS river valley region, weak N/Wrly flow aloft wl overspread the FA. At the sfc, high pressure wl remain over the Upper Midwest under upper forcing for descent, w/ the residual airmass from the weekend FROPA in place over the state. N/Erly sfc winds wl gift slightly drier and much less oppressive air to the state, and highs through the first half of next week wl stay below normal in the mid to upper 80s. Given upper forcing for descent overspreading the Cntrl US and sfc high pressure to the N, PoPs wl stay below Chc through much of the PD for most locations, w/ dry and cooler condns the main topics of discussion. By the end of the week, troughing over the Upper Midwest is anticipated to begin filling in, and flow overall de-amplifying. A return to more zonal flow wl favor Srly winds returning to the region and temps beginning to warm to near normal values once more. && .LZK Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening FOR Arkansas-Baxter- Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas- Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence- Izard-Jackson-Jefferson-Johnson-Lawrence-Lincoln-Logan-Lonoke- Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope- Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. Heat Advisory from 1 PM to 7 PM CDT Sunday FOR Bradley-Calhoun- Clark-Cleveland-Dallas-Desha-Drew-Hot Spring-Lincoln-Ouachita- Pike. && Aviation...DTC
Hazardous weather outlook, Jul 31, 2:17 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 217 PM CDT Sat Jul 31 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 307 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Heat index values remain above 100 to 105 degrees at most locations Saturday afternoon, with the potential for some locations to reach 110 degrees. Expect these heat index values to drop below 105 degrees by this evening. Isolated to scattered thunderstorms remain possible over the north and northeast portions of the state this evening through the overnight hours. While a strong storm could be seen...the overall threat for seeing severe weather is low. Some gusty winds and locally heavy rainfall will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday Through Friday A cold front will enter northern Arkansas early Sunday morning into early Monday. Thunderstorm chances will increase across northern Arkansas through Sunday morning...with coverage of rain chances shifting south to the central and southern portions of the state Sunday night through Monday. For now...the overall threat for severe weather is low...but an isolated strong storm will still be possible. Beyond Monday...the threat for hazardous weather will become low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/234
In the hours before
Special weather statement, Jul 31, 9:27 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Little Rock AR 927 PM CDT Sat Jul 31 2021 ARZ005>007-015-017-010300- Baxter AR-Lawrence AR-Sharp AR-Fulton AR-Izard AR- 927 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD...NORTHEASTERN BAXTER...FULTON...WEST CENTRAL LAWRENCE AND CENTRAL SHARP COUNTIES UNTIL 1000 PM CDT... At 927 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles west of Mammoth Spring to 7 miles southeast of Gainesville. Movement was southeast at 50 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Cherokee Village... Melbourne... Salem in Fulton County... Ash Flat... Horseshoe Bend... Calico Rock... Highland in Sharp County... Hardy... Oxford... Viola... Pineville... Franklin... Ballard... Bexar... Flint Springs... Ott... Sturkie... Wideman... Byron... Rodney... LAT...LON 3605 9118 3608 9211 3650 9241 3650 9165 TIME...MOT...LOC 0227Z 308DEG 43KT 3651 9169 3651 9234 230
Special weather statement, Jul 31, 9:59 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Little Rock AR 959 PM CDT Sat Jul 31 2021 ARZ006>008-015-017-010345- Lawrence AR-Randolph AR-Sharp AR-Fulton AR-Izard AR- 959 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDOLPH... NORTHEASTERN IZARD...EASTERN FULTON...NORTHWESTERN LAWRENCE AND SHARP COUNTIES UNTIL 1045 PM CDT... At 959 PM CDT, Doppler radar was tracking a strong thunderstorm near Cherokee Village, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cherokee Village... Ash Flat... Horseshoe Bend... Highland in Sharp County... Hardy... Ravenden... Ravenden Springs... Ballard... Dalton... Smithville... Williford... Agnos... Armstrong... Heart... Fryatt... Kittle... Wirth... Saddle... Nelsonville... Sitka... LAT...LON 3625 9180 3648 9167 3643 9114 3600 9135 TIME...MOT...LOC 0259Z 291DEG 32KT 3633 9166 230
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:27 PM CDT | Special Weather Statement | LZK | Fulton, Izard, Sharp | 33 min |
| Jul 31, 9:59 PM CDT | Special Weather Statement | LZK | Sharp | 46 min |
| Aug 1, 9:34 AM CDT | Special Weather Statement | LZK | Johnson | 26 min |
| Aug 1, 1:08 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 52 min |
| Aug 1, 1:52 PM CDT | Special Weather Statement | LZK | Clark | 38 min |
| Aug 1, 2:08 PM CDT | Special Weather Statement | LZK | Polk | 37 min |
| Aug 1, 2:12 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 36 min |
| Aug 1, 4:01 PM CDT | Special Weather Statement | LZK | Drew | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.